Tropical Storm, Coastal Escambia
- When
- August 10, 9:00 PM CST to August 12, 3:00 AM CST
- Where
- Coastal Escambia forecast zone
- Reported by
- EMERGENCY MANAGER
Tropical Storm Bonnie affected the area on the 10th through the 12th. Northwest Florida was put under a Tropical Storm Watch at 900 pm CST on August 10.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Tropical Storm Bonnie affected the area on the 10th through the 12th. Northwest Florida was put under a Tropical Storm Watch at 900 pm CST on August 10. This was updated to a Tropical Storm Warning and a Hurricane Watch at 900 am CST on August 11. The Hurricane Watch was dropped at 300 am CST on August 12, with the Tropical Storm Warning remaining in effect. The Tropical Storm Warning was dropped at 900 am CST on August 12. The center of Bonnie passed south of the area and moved inland just west of Apalachicola around 1100 am CST on August 12. The highest winds recorded in the area were near Mary Esther with a wind gust of near 40 mph. The lowest pressure was also recorded near Mary Esther with a reading of 1010.2 mb. The highest rainfall recorded in about a two day period ending around noon on August 12 was 4.10 inches in Pace with Niceville recording 3.92 inches. Tides were only one-half to one foot above normal, which resulted in only minor beach erosion across the area. No damage was reported across the area as a direct result of Bonnie. There were some higher rainfall totals two to three days before Bonnie moved ashore but were a result of a stalled out frontal boundary across northwest Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 10, 8:50 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 950 PM CDT TUE AUG 10 2004 .SHORT TERM...WILL UPDATE FOR NEW TROPICAL STORM WATCH FOR THE COASTAL PORTION OF THE NORTHWEST FLORIDA COUNTIES. CURRENT PACKAGE LOOKS GENERALLY OK FOR NOW...INCLUDING WEDNESDAY NIGHT AND THURSDAY...THE PERIOD DURING WHICH BONNIE IS FORECAST TO BE NEARING LANDFALL ALONG THE CENTRAL FLORIDA PANHANDLE. TPC NOTED SOME RESERVATIONS ABOUT THE DEGREE OF STRENGTHENING THAT WILL OCCUR WITH BONNIE...SO WILL HOLD OFF ON ANY INCREASES TO WINDS AND POPS FOR WEDNESDAY NIGHT AND THURSDAY AND LEAVE TO THE NEXT SHIFT AND MORE ASSESSMENT BY TPC. FOR THE REMAINDER OF TONIGHT...CONVECTION HAS BEEN DECREASING AND MID LEVEL SHORTWAVE AXIS HAS BEEN SHIFTING EASTWARD ACROSS THE AREA. ANOTHER MID LEVEL SHORTWAVE WAS NOTED IN THE WATER VAPOR LOOP FROM MEI TO JAN WHICH IS EXPECTED TO SLOWLY WORK INTO THE NORTHWESTERN PORTION OF THE FORECAST AREA OVERNIGHT. EXPECT SCATTERED CONVECTION TO WORK ACROSS THE FLORIDA COUNTIES AND DIMINISH OVERNIGHT WITH ISOLATED POPS ELSEWHERE TO HANDLE CONVECTION WITH SECOND SHORTWAVE FEATURE. WILL CONTINUE TO HOLD OFF ON A FLASH FLOOD WATCH AS HPC GRAPHICS GENERALLY DO NOT DEPICT A RISK ACROSS THE AREA. UPDATE OUT SOON. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...TROPICAL STORM WATCH FLZ002-004-006. MS...NONE. && 29/EVERSOLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE AUG 10 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101800- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE CENTRAL GULF COAST REGION TODAY. DUE TO DEEP MOISTURE IN THE LOWER AND MIDDLE LAYERS OF THE ATMOSPHERE NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. BRIEF PERIODS OF VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH WILL BE THE MAIN THREAT WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF THE WEEK...ESPECIALLY OVER COASTAL SECTIONS OF NORTHWEST FLORIDA AS TROPICAL STORM BONNIE APPROACHES FROM THE SOUTH CENTRAL GULF. STAY TUNED TO THE LATEST ADVISORIES FROM THE TROPICAL PREDICTION CENTER ON THE CHANGING CONDITIONS OVER THE GULF OF MEXICO THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 625 PM CDT TUE AUG 10 2004 ALZ061-MSZ075-078-079-110000- UPPER MOBILE-GEORGE-STONE-PERRY- INCLUDING THE CITIES OF...LUCEDALE AND WIGGINS... 625 PM CDT TUE AUG 10 2004 AT 622 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES NORTHWEST OF WIGGINS...MOVING EAST AT 5 MPH... AND A BAND OF STRONG THUNDERSTORMS MAINLY ALONG HARRISON/STONE COUNTY LINE AND JACKSON/GEORGE COUNTY LINE. THEY WERE MOVING EAST AT 5 TO 10 MILES AN HOUR AND HEAVY RAINFALL IS LIKELY OVER PORTIONS OF DESOTO NATIONAL FOREST AND OTHER RURAL AREAS IN SOUTHERN STONE AND WESTERN GEORGE COUNTIES AND MOBILE COUNTY. ISOLATED RAINFALL AMOUNTS UP TO 4 INCHES ARE POSSIBLE THROUGH 715 PM. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WIGGINS TO MOBILE THROUGH 700 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 812 PM CDT TUE AUG 10 2004 FLZ006-110145- COASTAL OKALOOSA- 812 PM CDT TUE AUG 10 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA COUNTY... AT 808 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF SEMINOLE...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EXTREME EAST CENTRAL OKALOOSA COUNTY THROUGH 845 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
6 tropical storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004The 2004 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418297, 5418298, 5418299, 5418300, 5418301, 5418302.